Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On nonlinear variational inequalities


Author: E. Tarafdar
Journal: Proc. Amer. Math. Soc. 67 (1977), 95-98
MSC: Primary 47H05; Secondary 47H10
DOI: https://doi.org/10.1090/S0002-9939-1977-0467408-7
MathSciNet review: 0467408
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we have given a direct proof of the result which states that if K is a compact convex subset of a linear Hausdorff topological space E over the reals and T is a monotone and hemicontinuous (nonlinear) mapping of K into $ {E^ \ast }$, then there is a $ {u_0} \in K$ such that $ (T({u_0}),v - {u_0}) \geqslant 0$ for all $ v \in K$.


References [Enhancements On Off] (What's this?)

  • [1] F. E. Browder, Nonlinear monotone operators and convex sets in Banach spaces, Bull. Amer. Math. Soc. 71 (1965), 780-785. MR 0180882 (31:5112)
  • [2] -, The fixed point theory of multivalued mappings in topological vector spaces, Math. Ann. 177 (1968), 283-301. MR 0229101 (37:4679)
  • [3] P. Hartman and G. Stampacchia, On some non-linear elliptic differential-functional equations, Acta Math. 115 (1966), 271-310 . MR 0206537 (34:6355)
  • [4] G. J. Minty, Monotone (non-linear) operators in Hilbert spaces, Duke Math. J. 29 (1962), 341-346. MR 0169064 (29:6319)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H05, 47H10

Retrieve articles in all journals with MSC: 47H05, 47H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0467408-7
Keywords: Variational inequality, monotone and hemicontinuous operators, fixed point theorem
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society